Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 2, 2020, 1:29 PM CDT for Hays County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2020, 1:29 PM CDT (18:29 UTC)
- Expired
- Aug 2, 2020, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 22 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:03 PM CDT | TSTM WND GST 60 | 2 Ssw Kyle, TX | NWS EMPLOYEE ESTIMATES WINDS GREATER THAN 60MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WWUS84 KEWX 021829
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
129 PM CDT Sun Aug 2 2020
TXZ191-206-207-021915-
Guadalupe TX-Comal TX-Hays TX-
129 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAYS...NORTHERN
GUADALUPE AND EAST CENTRAL COMAL COUNTIES UNTIL 215 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodcreek, or near Wimberley, moving south at 20 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
San Marcos, Kyle, Wimberley, Woodcreek, Staples, Hunter, Hays City,
Redwood and San Marcos Regional Airport.
LAT...LON 2990 9786 2988 9789 2986 9790 2986 9788
2984 9785 2983 9784 2980 9784 2979 9783
2978 9783 2979 9782 2977 9781 2976 9810
3009 9815 3013 9795
TIME...MOT...LOC 1829Z 347DEG 19KT 3004 9804
$$
KCWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:32 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 2, 12:32 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1232 PM CDT Sun Aug 2 2020 .AVIATION... Thunderstorms forming to the northwest of the AUS terminal with SE movement. Included temporary conditions for TS that may reach the terminal over the next couple of hours. Less activity further south along the corridor, and San Antonio sites may get some vicinity showers. Otherwise, light winds and no significant ceilings overnight. && PREV DISCUSSION... /ISSUED 300 AM CDT Sun Aug 2 2020/ SHORT TERM (Today through Monday)... Early this morning, the satellite Layer Pwat product shows the mid- level moisture layer pulling south toward the Coastal Bend with drier air moving into South Central TX. So while the NW flow pattern aloft over South Central TX looks plenty unstable for the afternoon, the convection generated by global and mesoscale models have continued to trend toward less coverage and intensity. And while the NAM and Texas Tech WRF depicts QPF/Sim Ref indicative of 5-10 percent coverage of convection over the Hill Country for Monday afternoon into evening, the downward trends in the blends and lack of a significant vorticity feature upstream in the GFS/ECM has us leaning towards PoPs too low to mention. On temps, parts of the Hill Country might have received enough rainfall to modify Max T potential as the upper ridge tries to build back over TX. Looking at the QPF, it looks as if the greater majority of the area received well below 1/2 inch of rain and that's probably not enough to modify soil and vegetation for a meaningful adjustment to daytime heating. Thus a slight warming trend overall is expected for today and a bigger jump in Max Temps is expected for Monday. Surface winds in the day should have a minimal influence from onshore Gulf flow, so at least that should contribute to lower relative heat index values in the short range as compared to what will develop in the medium range. LONG TERM (Monday Night through Saturday)... The Subtropical Ridge over the southwestern United States and northwestern Mexico mid week shifts to over Texas late week into next weekend. Subsidence under the Ridge and drier air aloft will keep rain out of the forecast for most areas. Somewhat deeper lower level moisture drifts back into parts of our area next weekend. This may allow the seabreeze to generate isolated showers and thunderstorms over our areas near the Coastal Plains. High temperatures remain a few degrees above normal with the typical early August only mildly elevated afternoon heat index values. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 100 76 100 76 / - 10 10 - 0 Austin Bergstrom Intl Airport 72 99 75 100 76 / - 10 10 0 - New Braunfels Muni Airport 72 99 75 100 74 / - 10 10 0 0 Burnet Muni Airport 73 97 73 100 75 / 0 10 10 - - Del Rio Intl Airport 75 101 78 106 78 / 0 - 10 0 0 Georgetown Muni Airport 72 99 75 101 76 / - 10 10 - - Hondo Muni Airport 72 99 75 103 74 / - 10 10 0 0 San Marcos Muni Airport 72 99 75 100 74 / - 10 10 0 0 La Grange - Fayette Regional 74 99 76 100 76 / - 10 10 - 0 San Antonio Intl Airport 76 100 77 102 76 / - 10 10 0 0 Stinson Muni Airport 74 100 76 101 76 / - 10 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...YBVP Long-Term...KCW
Hazardous weather outlook, Aug 2, 3:48 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 348 AM CDT Sun Aug 2 2020 TXZ171>173-183>194-202>209-217>225-228-030900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 348 AM CDT Sun Aug 2 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 2, 12:32 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1232 PM CDT Sun Aug 2 2020 TXZ173-192-021815- Williamson TX-Travis TX- 1232 PM CDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND CENTRAL TRAVIS COUNTIES UNTIL 115 PM CDT... At 1232 PM CDT, Doppler radar was tracking a strong thunderstorm over Anderson Mill, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Austin, Round Rock, Cedar Park, Pflugerville, Anderson Mill, Windemere, Austin Bergstrom Int Airport, Leander, Manor, Lago Vista, West Lake Hills, Hudson Bend, Rollingwood, Mansfield Dam, Jonestown, Volente, Brushy Creek, Wells Branch, Jollyville and Camp Mabry. LAT...LON 3041 9799 3060 9777 3039 9745 3020 9768 TIME...MOT...LOC 1732Z 313DEG 14KT 3049 9778 KCW
Local storm report, Aug 2, 12:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 PM CDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM HAIL 1 SW BRUSHY CREEK 30.50N 97.76W
08/02/2020 E0.70 INCH WILLIAMSON TX PUBLIC
SOCIAL MEDIA REPORT OF DIME SIZE HAIL.
&&
YBVPSpecial weather statement, Aug 2, 12:47 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1247 PM CDT Sun Aug 2 2020
TXZ192-021830-
Travis TX-
1247 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRAVIS COUNTY UNTIL
130 PM CDT...
At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mansfield Dam, or 10 miles southwest of Anderson Mill, moving south
at 10 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Austin, Lakeway, Lago Vista, Bee Cave, West Lake Hills, Hudson Bend,
The Hills, Rollingwood, Bear Creek, Barton Creek, Mansfield Dam,
Shady Hollow, Point Venture, Sunset Valley and Lost Creek.
LAT...LON 3043 9786 3019 9776 3017 9791 3021 9797
3023 9799 3041 9800
TIME...MOT...LOC 1747Z 348DEG 10KT 3036 9793
KCWSpecial weather statement, Aug 2, 1:16 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
116 PM CDT Sun Aug 2 2020
TXZ192-193-208-021900-
Caldwell TX-Bastrop TX-Travis TX-
116 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALDWELL...SOUTH
CENTRAL TRAVIS AND WEST CENTRAL BASTROP COUNTIES UNTIL 200 PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm over
Austin Bergstrom Int Airport, moving southeast at 20 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Austin, Austin Bergstrom Int Airport, Mustang Ridge, Niederwald,
Onion Creek, Creedmoor, McKinney Falls State Park, Maha, Del Valle,
Mendoza, Pilot Knob and Garfield.
LAT...LON 3000 9746 2996 9773 3000 9775 3003 9771
3007 9778 3019 9783 3029 9766
TIME...MOT...LOC 1816Z 329DEG 18KT 3018 9771
KCWSpecial weather statement, Aug 2, 1:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
129 PM CDT Sun Aug 2 2020
TXZ191-206-207-021915-
Guadalupe TX-Comal TX-Hays TX-
129 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAYS...NORTHERN
GUADALUPE AND EAST CENTRAL COMAL COUNTIES UNTIL 215 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodcreek, or near Wimberley, moving south at 20 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
San Marcos, Kyle, Wimberley, Woodcreek, Staples, Hunter, Hays City,
Redwood and San Marcos Regional Airport.
LAT...LON 2990 9786 2988 9789 2986 9790 2986 9788
2984 9785 2983 9784 2980 9784 2979 9783
2978 9783 2979 9782 2977 9781 2976 9810
3009 9815 3013 9795
TIME...MOT...LOC 1829Z 347DEG 19KT 3004 9804
KCWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:32 PM CDT | Special Weather Statement | EWX | Travis | 43 min |
| Aug 2, 12:47 PM CDT | Special Weather Statement | EWX | Travis | 43 min |
| Aug 2, 1:16 PM CDT | Special Weather Statement | EWX | Travis | 44 min |
| Aug 2, 1:47 PM CDT | Special Weather Statement | EWX | Caldwell | 43 min |
| Aug 2, 1:51 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 35 min |
| Aug 2, 2:18 PM CDT | Special Weather Statement | EWX | Hays | 42 min |
| Aug 2, 2:25 PM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 35 min |
| Aug 2, 2:46 PM CDT | Special Weather Statement | EWX | Kinney | 29 min |
| Aug 2, 3:10 PM CDT | Special Weather Statement | EWX | Comal | 50 min |
| Aug 2, 3:23 PM CDT | Special Weather Statement | EWX | Guadalupe | 52 min |
| Aug 2, 3:50 PM CDT | Special Weather Statement | EWX | Fayette | 40 min |
| Aug 2, 4:24 PM CDT | Special Weather Statement | EWX | Karnes | 51 min |
| Aug 2, 4:25 PM CDT | Special Weather Statement | EWX | Lee | 50 min |
| Aug 2, 4:40 PM CDT | Special Weather Statement | EWX | Bexar | 50 min |
| Aug 2, 5:10 PM CDT | Special Weather Statement | EWX | Fayette | 35 min |
| Aug 2, 5:39 PM CDT | Special Weather Statement | EWX | Fayette | 51 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.